MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER
Model Number 1009666J
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure, the hi-torque (ht) balance middleweight (bmw) universal ii w/o mark 190cm j guide wire (gw) was used in the mildly calcified, mildly tortuous lesion in the right coronary artery (rca).The guide wire met resistance with an unspecified source while advancing to the lesion.The wire became separated in the distal part of the lesion and was observed on fluoroscopy.A snare device was advanced via the femoral route and used to remove part of the guide wire; however, a fragment of the wire remained in the vessel without compromising the flow.An increase in the use of antiplatelet medication was provided to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.A conclusive cause for the reported difficulties cannot be determined; however, the subsequent patient effect and treatment appear to be related to the operational context of the procedure.It was reported that the guide wire met resistance from an unknown source during advancement.Factors that may contribute to difficulty during advancement include, but are not limited to, outer diameter of the guide wire, device support, buildup of procedural contaminants, user technique, challenging anatomy, interaction with accessory devices, and/or damage to the guide wire.In this case, based on the reported information and because the device was not returned for analysis, a conclusive cause for the reported difficulty during advancement cannot be determined.Additionally, it was reported that the wire separated during use.It is possible that manipulation of device, when resistance was met, contributed to the reported material separation.A portion of the separated wire remains within the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21334676
Report Number2024168-2025-01422
Device Sequence Number14409602
Product Code DQX
UDI-Device Identifier08717648118777
UDI-Public(01)08717648118777(17)260228(10)4031171
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number1009666J
Device Catalogue Number1009666J
Device Lot Number4031171
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2025
Initial Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown